Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 40, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 20, 2015, 4:00 AM EDT. It took effect at Jul 20, 2015, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2015, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jul 20, 2015, 10:00 AM EDT
- Expired
- Jul 20, 2015, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
272 WHUS73 KAPX 200800 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EDT MON JUL 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ322-201600- /O.NEW.KAPX.SC.Y.0040.150720T1400Z-150721T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 400 AM EDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
210 WHUS73 KAPX 201456 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EDT MON JUL 20 2015 LSZ321-202300- /O.EXA.KAPX.SC.Y.0040.000000T0000Z-150721T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1056 AM EDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-344>346-LSZ322-202300- /O.CON.KAPX.SC.Y.0040.000000T0000Z-150721T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1056 AM EDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
236 WHUS73 KAPX 202310 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 710 PM EDT MON JUL 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-210200- /O.EXT.KAPX.SC.Y.0040.000000T0000Z-150721T0200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 710 PM EDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 2:51 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 20, 2:51 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 251 AM EDT MON JUL 20 2015 .UPDATE... ISSUED AT 1017 PM EDT SUN JUL 19 2015 SKIES REMAIN CLEAR ACROSS MOST OF OUR CWA LATE THIS EVENING... EXCEPT FOR SOME 6-8 KFT CLOUDS DRIFTING THRU FAR NE LWR MICHIGAN. REST OF THE NIGHT WILL REMAIN MOSTLY CLEAR AND QUIET...WITH LOWS IN THE UPPER 50S AND LOWER 60S. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 356 PM EDT SUN JUL 19 2015 ...NICE NIGHT IN STORE FOR NORTHERN MICHIGAN... HIGH IMPACT WEATHER POTENTIAL: MINIMAL. PATTERN SYNOPSIS/FORECAST: EARLY AFTERNOON SURFACE ANALYSIS SHOWS NORTHERN MICHIGAN IN THE WAKE OF A COLD FRONT HEADING INTO SOUTHEAST ONTARIO/LOWER GREAT LAKES...DEW POINTS HAVE BEEN DROPPING THOUGH TEMPERATURES ACROSS FAR SOUTHEAST PORTIONS OF THE FORECAST AREA ARE STILL NEAR 90 DEGREES THANKS IN PART TO DOWNSLOPE WARMING WITH GUSTY WESTERLY WINDS. CLOUDS HAVE BEEN THINNING THROUGH THE AFTERNOON ACROSS THE FORECAST AREA...STILL SOME STRATOCUMULUS ACROSS EASTERN UPPER AND A MIX OF STRATOCUMULUS AND CIRRUS OVER THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA. A SECOND COLD FRONT DROPPING SOUTHEAST OUT OF THE CANADIAN PRAIRIES WILL SLIP INTO THE UPPER MISSISSIPPI VALLEY OVERNIGHT. PRIMARY FORECAST CONCERNS: MINIMAL. TONIGHT...NOT ANTICIPATING MUCH TONIGHT WITH GENERALLY WEAK SUBSIDENCE UNTIL OVERNIGHT ACROSS THE UPPER PENINSULA. ONLY CONCERN IS WITH DEVELOPING WARM ADVECTION PATTERN AND LOW LEVEL THETA-E RIDGE POKING INTO UPPER MICHIGAN...AND POSSIBILITY THAT THIS MAY TOUCH OFF SOME ELEVATED CONVECTION ESPECIALLY ACROSS LAKE SUPERIOR AND ADJACENT AREAS OF NORTHERN ONTARIO. BUT AT THIS POINT APPEARS TO BE A LOW PROBABILITY EVENT AND NOT WORTH ADDING TO THE FORECAST FOR TONIGHT. OVERNIGHT LOWS EXPECTED IN THE UPPER 50S AND 60S. && .SHORT TERM...(MONDAY THROUGH WEDNESDAY) ISSUED AT 356 PM EDT SUN JUL 19 2015 WE WILL START OFF THE WORK WEEK A BIT ON THE MUGGY SIDE WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. THIS WILL BE FOLLOWED BY SLIGHTLY COOLER AND LESS HUMID CONDITIONS INTO MIDWEEK. THE MAIN SHORT TERM FORECAST CONCERN REVOLVES AROUND THE SEVERE WEATHER POTENTIAL MONDAY AFTERNOON AND EVENING. SHORT WAVE ENERGY CURRENTLY EVIDENT ON WATER VAPOR IMAGERY ACROSS SOUTHERN MANITOBA WILL TRACK EAST SOUTHEASTWARD AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY AFTERNOON INTO EARLY MONDAY NIGHT. DECENT INSTABILITY...THOUGH IT VARIES WIDELY DEPENDING UPON THE MODEL...THE GFS GENERATES A FEW HUNDRED J/KG OF MIXED LAYER CAPE WHILE THE NAM HAS UPWARDS OF BETWEEN 1000 AND 1600 J/KG. IN ADDITION...GOOD MOISTURE ADVECTION AS WELL WITH PW/S RISING TO NEAR 1.5 INCHES. LASTLY...WIND FIELDS ARE RESPECTABLE WITH A 100 KNOT 250 MB JET OVERHEAD WHILE 0-6 KM BULK SHEAR IS BETWEEN 35 AND 45 KNOTS. SO THROWING ALL THESE FACTORS TOGETHER WOULD APPEAR TO WARRANT AT LEAST A LOW END WIND DAMAGE THREAT SO WILL ADD THIS INTO THE HAZARDOUS WEATHER OUTLOOK. HIGHS RANGING FROM THE UPPER 70S TO THE MIDDLE 80S. TUESDAY AND WEDNESDAY...OVERALL SLOWLY BUILDING HEIGHTS AND WEAK HIGH PRESSURE AT THE SURFACE ARE EXPECTED TO COMBINE TO BRING DRY WEATHER TO THE FORECAST AREA. THERE IS A WEAK BUT MOISTURE STARVED TROUGH THAT MOVES THROUGH TUESDAY AFTERNOON. MODEL SOUNDINGS KEEP IT WAY TO DRY DOWNSTAIRS (LOWER LEVELS) TO PRODUCE ANY PRECIPITATION (JUST SOME INSTABILITY CU EXPECTED INLAND). TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW SEASONAL AVERAGES BUT STILL IN THE PLEASANT MIDDLE AND UPPER 70S FOR THE MOST PART. && .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 356 PM EDT SUN JUL 19 2015 LATE-WEEK PERIOD SEES NORTHERN MI UNDER PERSISTENT NW FLOW ALOFT... BETWEEN AN UPPER LOW IN QUEBEC AND A SHARP RIDGE AXIS IN S CENTRAL CANADA. THERE COULD WELL END UP BEING A SHORTWAVE EMBEDDED WITHIN THE FLOW...ONE WHICH WOULD CONTRIBUTE TO DIURNAL SHRA/TSRA ACTIVITY. BUT FOR NOW...ONE IS NOT EVIDENT. WILL KEEP THU-FRI DRY...WITH TEMPS SLIGHTLY BELOW NORMAL. UPSTREAM RIDGE MOVES OVERHEAD FRI NIGHT... WITH MORE HUMID WX RETURNING FOR THE WEEKEND. GETTING ON THE BACKSIDE OF THIS RIDGE WILL OPEN THE DOOR TO SHRA/TSRA CHANCES IN THE FRI NIGHT-SAT NIGHT PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 251 AM EDT MON JUL 20 2015 ...VFR CONDITIONS BUT GUSTY WINDS TODAY... VFR CONDITIONS WILL BE THE RULE OVER THE NEXT 24 HOURS. COLD FRONT IS EXPECTED TO SLIP DOWN THROUGH NORTHERN MICHIGAN THIS AFTERNOON THROUGH THIS EVENING AND MAY TOUCH OF HIGH BASED SCATTERED SHOWERS AND SOME THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN. MAIN THREAT FROM ANY SHOWERS/STORMS THAT DEVELOP WILL BE STRONG WIND GUSTS. BUT SW-W WINDS WILL BE GUSTY TODAY REGARDLESS WITH GUSTS RUNNING 20 TO 30 KNOTS. FRONT EXITS TO THE SOUTH BY EVENING WITH WINDS SHIFTING NORTHWESTERLY BY EVENING. SOME GUSTINESS WILL LINGER...BUT TREND FOR DIMINISHING WINDS WILL OCCUR THIS EVENING. && .MARINE... ISSUED AT 356 PM EDT SUN JUL 19 2015 TONIGHT...SOUTHWEST WINDS EXPECTED TO PREDOMINATE ACROSS THE NEARSHORE ZONES TONIGHT AS A COLD FRONT DROPS INTO THE UPPER MIDWEST. MARGINAL SMALL CRAFT CONDITIONS MAY DEVELOP ON NORTHERN LAKE MICHIGAN TONIGHT. OUTLOOK...POTENTIAL FOR SMALL CRAFT CONDITIONS ON LAKE MICHIGAN WILL CONTINUE MONDAY...WITH WINDS SHIFTING AROUND TO NORTHWEST MONDAY NIGHT WITH PASSAGE OF A COLD FRONT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MLR NEAR TERM...JPB SHORT TERM...SULLIVAN LONG TERM...JAZ AVIATION...ADAM MARINE...JPB
Hazardous weather outlook, Jul 20, 3:53 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 353 AM EDT MON JUL 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-211000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 353 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN THIS AFTERNOON AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ANY SHOWERS OR STORMS COULD PRODUCE DAMAGING WIND GUSTS. GUSTY WINDS AND WARM TEMPERATURES WILL LEAD TO ELEVATED FIRE DANGER THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:47 AM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 16 hr |
| Jul 20, 2:40 PM EDT | Special Weather Statement | APX | Alcona, Alpena, Antrim, Charlevoix, Cheboygan, Crawford and 12 more | 20 min |
| Jul 20, 2:48 PM EDT | Special Marine Warning | APX | 57 min | |
| Jul 20, 3:13 PM EDT | Special Marine Warning | APX | 62 min | |
| Jul 20, 3:22 PM EDT | Special Marine Warning | APX | 53 min | |
| Jul 20, 4:04 PM EDT | Special Weather Statement | APX | Alcona, Alpena, Crawford, Iosco, Kalkaska, Missaukee and 4 more | 56 min |
| Jul 20, 4:15 PM EDT | Special Marine Warning | APX | 60 min | |
| Jul 20, 5:15 PM EDT | Special Marine Warning | APX | 60 min | |
| Jul 20, 5:52 PM EDT | Special Weather Statement | APX | Arenac, Gladwin | 38 min |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.